Texas, 2025Damaging Wind in Texas, September 17, 2025
September 17, 2025 · NWS LCH · 1 event in 1 county or zone
An isolated severe storm developed in Orange County during maximum diurnal heating.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe storm developed in Orange County during maximum diurnal heating.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Sep 17, 5:19 PM CST, 31 minutes earlier. Its key messages:
- Cloud cover has been slow to develop today allowing temps to hit the low 90s by noon. Dry dewpoints should keep HIs in the mid 90s. Scattered showers/storms still possible this afternoon.
- High temperatures should hold steady in the low 90s through the forecast period.
- Moisture increases into the late weekend, however, rain chances likely don't return until the start of next work week.
Area forecast discussion, Sep 17, 5:19 PM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
619 PM CDT Wed Sep 17 2025
...New AVIATION...
.KEY MESSAGES...
- Cloud cover has been slow to develop today allowing temps to hit
the low 90s by noon. Dry dewpoints should keep HIs in the mid
90s. Scattered showers/storms still possible this afternoon.
- High temperatures should hold steady in the low 90s through the
forecast period.
- Moisture increases into the late weekend, however, rain chances
likely don't return until the start of next work week.
&&
.SHORT TERM...
(Today through Friday night)
Issued at 1243 PM CDT Wed Sep 17 2025
It's been a very efficient morning heat-wise as temperatures have
already reached the lower 90s at this hour. Thankfully, dewpoints
have mixed down into the mid to upper 60s which are keeping HIs in
check in the mid 90s so far. We'll likely still hit afternoon
highs in the low to mid 90s and HIs in the mid to upper 90s.
Weakness continues to be present aloft which should allow for a
wide scattering of showers and isolated thunderstorms once again
this afternoon.
Guidance indicates an upper trof spanning across the Gulf States
region with a series of upper lows moving through the northern
fringe of this feature late Thursday and Friday. In the absence
of meaningful surface moisture, even daytime heating will have a
difficult time squeezing out convection Friday.
Highs Thursday and Friday will be very similar to today as the
persistence forecast continues to the start of the weekend.
11/Calhoun
&&
.LONG TERM...
(Saturday through Wednesday)
Issued at 1243 PM CDT Wed Sep 17 2025
The pattern attempts to turn over moving towards the later part of
the weekend and into the first part of next week. It's hard to
call longterm guidance "consistent" other than the breaking down
of surface high over the southeast US and opening the door to
returning rain chances. High moving off to the east could also help
send some moisture back into the inner Gulf Coast region. The
left exit region of an upper jet looks to move overhead Monday
which could be enough lift to invigorate activity to start off the
work week.
Globals do continue showing a deepening low sweeping down into
the heart of the US towards the middle of next week. We'll be
monitoring the possibility of any severe risk with this feature.
It'll be very dependent on moisture return off the Gulf and
overall placement of the low. But a cold fropa could be possible
next week sometime.
11/Calhoun
&&
.AVIATION...
(00Z TAFS)
Issued at 609 PM CDT Wed Sep 17 2025
Robust and widespread convection is forming along a line that is
now south of I-10. Near convection conditions are IFR/LIFR with
gusty winds. This convection will continue to fade after sunset.
Overnight conditions will be VFR with light winds. Widespread
rain along with low winds and high humidity will lead to fog near
sunrise. Conditions will be MVFR with this fog. Otherwise
conditions will be VFR for the remainder of the TAF period.
&&
.MARINE...
Issued at 1243 PM CDT Wed Sep 17 2025
Wind and sea conditions are expected to be rather mild through
much of the forecast period as there are few features progged to
move through the region.
Towards the middle next week, an increasing pressure gradient may
result in an increase in winds and seas.
&&
.FIRE WEATHER...
Issued at 1243 PM CDT Wed Sep 17 2025
For the most part, conditions continue to be hot and dry. Showers
expected today have been rather slow to develop, but isolated
showers and thunderstorms will still be possible with daytime
heating this afternoon.
Hot and dry can be expected Friday and Saturday with little to no
rain chances anticipated. Daytime RH values in the 30 to 50
percent are expected. Area KBDI values have nudged into the 600s+,
making fire weather danger an increasing concern in this dry
pattern. However, winds are also very low which is keeping the
threat rather contained at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 68 92 66 92 / 10 10 0 10
LCH 72 91 71 91 / 20 0 0 10
LFT 69 91 69 91 / 30 0 0 10
BPT 72 91 71 91 / 20 10 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...14
In the hours before
Special weather statement, Sep 17, 3:33 PM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
433 PM CDT Wed Sep 17 2025
LAZ044-152-252-253-172215-
Upper Vermilion LA-Lower Iberia LA-Lower Vermilion LA-Lafayette LA-
433 PM CDT Wed Sep 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAFAYETTE AND
NORTHEASTERN VERMILION PARISHES THROUGH 515 PM CDT...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maurice, or near Abbeville, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Abbeville, Youngsville, Erath, Delcambre, Maurice, Meaux, Henry, and
Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2988 9229 3012 9220 3011 9199 3000 9198
2999 9198 2999 9199 2995 9199 2995 9197
2985 9196
TIME...MOT...LOC 2133Z 003DEG 13KT 3004 9211
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RuaLocal storm report, Sep 17, 3:39 PM CST, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
439 PM CDT Wed Sep 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM Tstm Wnd Dmg Elton 30.48N 92.70W
09/17/2025 Jefferson Davis LA Broadcast Media
Report of tree down in the city of Elton.
Time estimated by radar.
&&
MKCSpecial weather statement, Sep 17, 3:47 PM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
447 PM CDT Wed Sep 17 2025
LAZ027-028-031-032-172230-
Evangeline LA-Allen LA-Vernon LA-Rapides LA-
447 PM CDT Wed Sep 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN RAPIDES...
NORTHWESTERN EVANGELINE...SOUTHEASTERN VERNON AND NORTHEASTERN ALLEN
PARISHES THROUGH 530 PM CDT...
At 447 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glenmora, moving south at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Oakdale, Glenmora, Elizabeth, Elmer, Calcasieu, Forest Hill, Mcnary,
and Union Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3114 9277 3113 9250 3094 9236 3082 9265
3092 9292
TIME...MOT...LOC 2147Z 351DEG 16KT 3103 9261
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Sep 17, 4:08 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
508 PM CDT Wed Sep 17 2025
LAZ074-241-172230-
Southern Calcasieu LA-East Cameron LA-
508 PM CDT Wed Sep 17 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CAMERON AND
SOUTHEASTERN CALCASIEU PARISHES THROUGH 530 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Holmwood, or near Lake Charles Regional Airport, moving southwest at
20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grand Lake, Lake Charles Regional Airport, Heberts Marina, and
Holmwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3017 9302 3004 9300 2996 9329 3013 9327
TIME...MOT...LOC 2208Z 062DEG 17KT 3009 9313
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Sep 17, 4:34 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
534 PM CDT Wed Sep 17 2025
LAZ033-045-153-154-172300-
Upper Iberia LA-St. Landry LA-Upper St. Mary LA-Upper St. Martin LA-
534 PM CDT Wed Sep 17 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL IBERIA...NORTH
CENTRAL ST. MARY...NORTHWESTERN ST. MARTIN AND SOUTHEASTERN ST.
LANDRY PARISHES THROUGH 600 PM CDT...
At 534 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Atchafalaya National Wildlife Refuge to 10
miles east of Lake Fausse Pointe. Movement was southwest at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Catahoula, Henderson, Sorrel, Butte La Rose, Cecilia, Atchafalaya
Welcome Center, Lake Fausse Pointe, and Atchafalaya National Wildlife
Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2986 9163 3040 9190 3050 9173 3050 9170
3044 9164 3039 9162 3036 9165 3035 9162
3031 9162 3028 9159 3026 9159 3024 9156
3023 9148 3020 9149 3019 9147 3010 9147
3010 9138 3006 9137 3006 9133
TIME...MOT...LOC 2234Z 043DEG 13KT 3045 9165 3003 9147
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CalhounLocal storm report, Sep 17, 4:51 PM CST, 59 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
551 PM CDT Wed Sep 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM Tstm Wnd Dmg 3 S Lacassine 30.19N 92.93W
09/17/2025 Jefferson Davis LA Public
Report received of power poles down along
hwy 101 near Lacassine. Time estimated via
radar.
&&
MKCThunderstorm Wind, Orange
- When
- September 17, 5:50 PM CST
- Where
- Orange County, 2.16 mi SSW of West Orange
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 30.100, -93.780
Multiple trees were blown down on 37th Street in the Pinehurst neighborhood of Orange County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in California, September 17 to 18, 2025$112,000 · 56 kt wind · 19 events
- Flood and Hail in Texas, September 17, 2025$85,000 · 2.5 in hail · 4 events
- Strong Wind in American Samoa, September 17, 2025$25,000 · 1 event
- High Wind in Alaska, September 17, 202565 kt wind · 8 events
- Hail and Damaging Winds in Missouri, September 17, 20251 in hail · 7 events
- Hail in Colorado, September 17, 20251.5 in hail · 5 events
- Damaging Winds in Iowa, September 17, 202562 kt wind · 5 events
- Damaging Winds in Alabama, September 17, 2025$4,000 · 4 events
- Waterspouts in Gulf of Mexico, September 17, 20253 events
- Flash Flood and Dust Storm in Arizona, September 17, 2025$3,000 · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 17, 20252 events
- Hail and Damaging Wind in Arkansas, September 17, 202557 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1294952.